Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 41, NWS Jacksonville, FL

December 2, 2009Ware County, Georgia

NWS Jacksonville, FL issued this tornado warning at Dec 2, 2009, 2:32 PM EST for Ware County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 2, 2009, 2:32 PM EST (19:32 UTC)
Expired
Dec 2, 2009, 3:15 PM EST
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Ware County, GA

What was reported inside it

TimeReportWhereRemark
Dec 2, 2:40 PM ESTFUNNEL CLOUD6 Wsw Dixie Union, GASPOTTER REPORTED A FUNNEL CLOUD ALONG HIGHWAY 158 NEAR THE SATILLA RIVER.
Dec 2, 2:40 PM ESTHAIL 0.756 Wsw Dixie Union, GASPOTTER REPORTED PENNY SIZED HAIL ALONG HIGHWAY 158 NEAR THE SATILLA RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 10:32 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 021932
TORJAX
GAC299-022015-
/O.NEW.KJAX.TO.W.0041.091202T1932Z-091202T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 315 PM EST

* AT 232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
  SOUTHWEST OF DIXIE UNION...OR 7 MILES NORTH OF ARGYLE...MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
  UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY 
AFTERNOON FOR PORTIONS OF SOUTHEAST GEORGIA.

&&

LAT...LON 3128 8264 3128 8263 3130 8263 3142 8248
      3142 8242 3140 8240 3139 8242 3136 8238
      3130 8238 3126 8236 3114 8265 3123 8270
TIME...MOT...LOC 1932Z 233DEG 21KT 3118 8267

$$

ZAPPE
2 follow-up statements
000 
WWUS52 KJAX 021945
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EST WED DEC 2 2009

GAC299-022015-
/O.CON.KJAX.TO.W.0041.000000T0000Z-091202T2015Z/
WARE GA-
245 PM EST WED DEC 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EST FOR NORTHERN
WARE COUNTY...

AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
DIXIE UNION...OR 13 MILES NORTHWEST OF WAYCROSS...MOVING NORTHEAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT.

&&

LAT...LON 3140 8240 3139 8242 3136 8238 3133 8239
      3126 8257 3131 8261 3141 8247 3142 8242
TIME...MOT...LOC 1944Z 234DEG 35KT 3130 8255

$$

ZAPPE
000 
WWUS52 KJAX 022005
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EST WED DEC 2 2009

GAC299-022016-
/O.EXP.KJAX.TO.W.0041.000000T0000Z-091202T2015Z/
WARE GA-
305 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR NORTHERN WARE COUNTY WILL EXPIRE AT 315 PM
EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT.

LAT...LON 3140 8240 3139 8242 3136 8239 3133 8239
      3126 8257 3131 8261 3141 8247 3142 8242
TIME...MOT...LOC 2006Z 234DEG 35KT 3143 8234

$$

ZAPPE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 9:43 AM EST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 2, 9:43 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EST WED DEC 2 2009

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
...LOCALLY HEAVY RAINS POSSIBLE OVER W AREAS THRU THIS AFTERNOON...

.UPDATE...RADAR AND SATELLITE IMAGERY SQUALL LINE FROM AL/GA SWD
INTO THE FL PANHANDLE TO THE GULF OF MEXICO IN ASSOCIATION WITH A
STRONG COLD FRONT PUSHING THROUGH THE SE U.S. UPPER LEVELS SHOWED
STRONG LOW PRESSURE OVER ERN TX SHIFTING NEWD INTO AR AND LA.
STRONG DIVERGENCE NOTED OVER THE FL PANHANDLE ATTM AND A LOW LEVEL
JET UPWARDS OF 60-75 KT POINTED INTO THE FL PANHANDLE. MODELS
SUGGEST A POTENTIAL OF SLIGHT WEAKENING AS THE LINE BECOMES
FURTHER REMOVED FROM THE MID/UPPER LEVEL LOW. EVEN IF THE LINE
DOES WEAKEN SOME...THE COMBINATION OF A STRONG LLVL JET UPWARDS OF
ABOUT 65 KT OVER SE GA THIS AFTERNOON AND WEAK INSTABILITY WILL
SUPPORT A RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN
AFFECTS. MODIFIED 12Z JAX SOUNDING YIELDS SBCAPE VALUE OF NEAR 800
J/KG AND LI OF -3. TORNADO THREAT STILL THERE BUT THE STRONGER
HELICITIES VALUES OF ABOUT 300-500 ARE EXPECTED OVER INLAND SE GA
INTO THE SUWANNEE VALLEY AREA OF NRN FL. MAIN CHANGES TO THE ZONES
AT THIS TIME WAS TO TWEAK TEMPS SLIGHTLY HIGHER AND BUMP UP POPS
ABOUT 10%. WIND FIELDS ARE INCREASING AND DONT ANTICIPATE ANY
CHANGES WITH THE LAKE WIND ADVISORIES.

&&

.AVIATION...TERMINALS SHOW MAINLY VFR AT THIS TIME ALTHOUGH BRIEF
MVFR CIGS REMAIN POSSIBLE THIS MORNING. LOW LEVEL WIND SHEAR STILL
EXPECTED ALTHOUGH ITS AFFECTS SHOULD BECOME LESS AS SFC WINDS
INCREASE THIS MORNING. WX IMPACTS TODAY WILL BE THIS AFTERNOON
WITH THE LINE OF SHOWERS AND STORMS WITH IFR VIS /MVFR CIGS PSBL.

&&

.MARINE...WINDS ARE SLY 20-25 KT OVER THE COASTAL WATERS WITH
WEAKER WINDS OVER SE GA WATERS JUST N OF OUR ZONES DUE TO THE
PRESENCE OF THE LIFTING WARM FRONT. CURRENT FORECAST IS ON TRACK
WITH LITTLE CHANGE.

&&

PREVIOUS DISCUSSION...
.SYNOPSIS...STRONG MID AND UPPER LOW OVER TX IS PULLING ENE WHILE THE
TROF IT IS EMBEDDED IN HAS BECOME NEGATIVELY TILTED. THIS HAS LED TO
A BROAD DIFFLUENT PATTERN OVER MOST OF THE SE UNITED STATES. LIGHT
TO MODERATE RAINS ARE ONGOING OVER OUR NW ZONES WITH HEAVIER RAINS
JUST N AND W OF THE AREA. TSTMS ARE MAINLY FOUND OVER THE GOMEX
ALTHO A FEW HAVE MOVED INLAND OVER THE FL PANHANDLE. A SQUALL LINE
HAS FORMED FROM NEAR NEW ORLEANS S WELL INTO THE CENTRAL GOMEX.
THE PREVIOUSLY STATIONARY FRONT JUST S OF THE AREA HAS BEGUN TO
LIFT N AS A WARM FRONT.

.SHORT TERM...RIGHT REAR QUADRANT OF UPPER JET WILL MOVE INTO THE
AREA THIS AFTERNOON AND EVENING COINCIDENT WITH A LOW-LEVEL JET
INCREASING TO AT LEAST 60 KTS. THIS WILL CREATE ATMOSPHERIC
DYNAMICS ALMOST IDEAL FOR SEVERE WX. AS HAS BEEN STATED...ONLY
REAL LIMITING FACTOR TO A MORE WIDESPREAD SEVERE EVENT WILL BE
MODEST INSTABILITY. THE WARM FRONT OVER THE AREA EARLY THIS
MORNING IS PROGGED TO LIFT RAPIDLY N IN RESPONSE TO INCREASING S
FLOW...BUT BOTH THE GFS AND NAM CONTINUE TO DEPICT FAIRLY SLOW
INCREASE IN CAPE AND PERSISTENT CONVECTIVE INHIBITION ACROSS MUCH
OF THE AREA. THIS BEING SAID...THE STRONG DYNAMICS WILL LIKELY
OVERCOME THE MARGINAL THERMODYNAMICS TO PRODUCE AT LEAST ISOLATED
SEVERE CONVECTION. SPC CONTINUES TO FORECAST 30% SEVERE WIND
PROBABILITIES ACROSS THE AREA WITH LOWER CHANCES OF TORNADOES.
WILL CONTINUE TO HIT THE SITUATION HARD IN HWO...SPS AND ZFP ALONG
WITH WEB MULTIMEDIA.

INCREASED LOW-LEVEL WINDS WILL ALLOW FOR 40 KNOTS WIND GUSTS TO BE
COMMON IN HEAVIER SHOWERS AS WELL. THE COMBINATION OF INCREASING
PRESSURE GRADIENT AND WINDS ABOVE THE SFC MIXING DOWN WITH LOW-
LEVEL WARMING WILL NECESSITATE ISSUANCE OF A LAKE WIND ADVISORY
FOR MUCH OF THE AREA. WILL START THE ADVISORY AROUND MID-MORNING
OVER THE EXTREME W WITH A NOONTIME START OVER MOST OF THE
REMAINDER OF THE AREA. FOR NOW...HAVE LEFT EXTREME NE FL AND SE GA
OUT OF THE ADVISORY DUE TO A LATER TIGHTENING OF THE PRESSURE
GRADIENT AND LESS LOW-LEVEL MIXING. THE DAY SHIFT CAN FURTHER
EVALUATE THIS.

MOST PERSISTENT RAINS WILL AFFECT OUR NW ZONES...FIRST WITH
ISENTROPIC LIFT EARLY THIS MORNING AND THEN WITH APPROACHING
SQUALL LINE AND FRONT. BASIN AVERAGES WILL APPROACH 2 INCHES WILL
LOCALLY HEAVIER AMOUNTS POSSIBLE. AMOUNTS WILL DROP OFF AS YOU
HEAD SE...BUT AVERAGES BETWEEN ONE HALF INCH AND ONE INCH ARE
EXPECTED.

GFS AND NAM ARE IN FAIR AGREEMENT WITH THE TIMING OF THIS SYSTEM...
AND FEW CHANGES HAVE BEEN MADE TO THE PREVIOUS PACKAGE. MAX TEMPS
TODAY WILL BE WARMER...BUT HOW MUCH WARMER DEPENDS ON HOW MUCH
CLOUD EARLY CLOUD COVER THERE IS. HAVE A RANGE OF MAX TEMPS FROM
AROUND 70 OVER THE NW TO NEAR 80 OVER THE S.

.LONG TERM...MODELS CONTINUE TO DEVELOP OVERRUNNING PRECIP OVER
THE AREA BEGINNING FRI NIGHT OVER THE S AND SPREADING N ON SAT
BEFORE CLEARING OUT SAT NIGHT AND SUN. HAVE CAPPED POPS AT 30
PERCENT OVER THE NW AND 60 PERCENT OVER THE S. LOW TEMPERATURES
WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL WITH DAYTIME HIGHS
SEVERAL DEGREES BELOW NORMAL DUE TO CLOUD COVER THRU THE WEEKEND.
TEMPERATURES WILL GRADUALLY WARM EARLY NEXT WEEK.

&&

.AVIATION...CIGS/VSBYS HAVE IMPROVED TO VFR AS SURFACE WARM FRONT
NEAR I-10 CORRIDOR STARTS TO LIFT NORTH INTO SE GA. STILL COULD BE
TEMPO IFR AND MVFR CIGS/VSBYS ALONG WITH LOW LEVEL WINDS SHEAR
ESPECIALLY AT SSI UNTIL AROUND 16Z. SOUTH WINDS WILL INCREASE WITH
GUSTS TO 25 KNOTS BY EARLY AFTERNOON AS WARM TEMPERATURES MIX DOWN
STRONG WINDS ALOFT. LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD
FRONT WILL AFFECT TAF SITES MAINLY BETWEEN 21Z-01Z.

&&

.MARINE...MODELS IN BETTER AGREEMENT WITH TIMING SO SCA HEADLINES
STILL LOOK GOOD FOR WATERS TODAY AND TONIGHT WITH NEAR GALE FORCE
GUSTS POSSIBLE OFFSHORE. GFS WIND SPEEDS STILL MUCH STRONGER THAN
NAM SO USED A MODEL BLEND. SOUTH WINDS TODAY WILL SHIFT TO THE WEST
TONIGHT WITH COLD FRONTAL PASSAGE. WINDS/SEAS WILL START TO DECREASE
THURSDAY AS HIGH PRESSURE BUILDS IN AND GRADIENT WEAKENS. CONDITIONS
DETERIORATE AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER GULF SYSTEM
AFFECTS THE AREA.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-FLAGLER-GILCHRIST-
     MARION-PUTNAM-ST JOHNS-UNION.

     LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR HAMILTON-
     SUWANNEE.

GA...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE.

     LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CLINCH-ECHOLS.

AM...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

SHASHY/WOLF
Hazardous weather outlook, Dec 2, 11:00 AM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST WED DEC 2 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST WED DEC 2 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE STORMS THROUGH THIS EVENING...

...TORNADO WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA AND
SUWANNEE VALLEY AREA THROUGH 5 PM...

...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE...

...LAKE WIND ADVISORY FOR MUCH OF THE AREA FOR THE LATE MORNING AND
AFTERNOON HOURS...

...FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE ALTAMAHA
RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA...

STRONG LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI RIVER
VALLEY AND MOVE NORTHEAST TOWARD THE OHIO VALLEY BY LATE TODAY. THIS
WILL ALLOW A TRAILING COLD FRONT TO APPROACH FROM THE WEST WITH A
SQUALL LINE CONTAINING STRONG TO POSSIBLY SEVERE STORMS AHEAD OF IT.
THESE STORMS WILL LIKELY SWEEP ACROSS THE AREA THIS AFTERNOON AND
EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN CONCERN
WITH STRONGEST THUNDERSTORMS. CONDITIONS WILL BECOME FAVORABLE FOR
ISOLATED TORNADOES AS WELL AND A TORNADO WATCH IS IN EFFECT FOR
A PORTION OF THE AREA. DUE TO THE EXISTENCE OF A LOW LEVEL JET OVER
THE AREA...HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER
40 MPH. THESE WINDS ARE CAPABLE OF PRODUCING MINOR DAMAGE.

ALTHOUGH THE MOST ORGANIZED STORMS WILL ACCOMPANY THE SQUALL LINE...
ISOLATED DISCRETE CELLS MAY BECOME SEVERE AHEAD OF THE MAIN SQUALL
LINE.

RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE EVOLUTION OF THIS
SEVERE WEATHER EVENT TODAY. MAKE SURE YOUR NOAA WEATHER RADIO ALERT
FEATURE IS TURNED ON.

SURFACE WINDS WILL INCREASE ACROSS THE AREA EVEN OUTSIDE OF STORMS
BY LATE THIS MORNING IN RESPONSE TO THE DEVELOPING STORM SYSTEM. A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA THROUGH LATE
AFTERNOON.

LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST STORM TOTALS
EXPECTED OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTH FLORIDA. RAINFALL TOTALS WILL AVERAGE CLOSE TO 2 INCHES IN
THESE AREAS WITH LOCALLY HIGHER AMOUNTS. DUE TO THE ADDITIONAL
RAINS...AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN
COUNTY IN SOUTHEAST GEORGIA MAY CONTINUE TO EXPERIENCE MINOR
FLOODING THROUGH FRIDAY EVENING AND A FLOOD WARNING REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT WITH TEMPERATURES
APPROACHING THE FREEZING MARK OVER INLAND SOUTHEAST GEORGIA SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE LATE THIS MORNING ACROSS THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/SHASHY

In the hours before

Special weather statement, Dec 2, 1:02 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EST WED DEC 2 2009

FLZ020-021-021845-
HAMILTON-SUWANNEE-
102 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 145 PM
EST...

AT 101 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 11
MILES WEST OF BLUE SPRINGS TO 6 MILES WEST OF DOWLING PARK TO 17
MILES SOUTHWEST OF LURAVILLE...MOVING NORTHEAST AT 55 MPH. THESE
SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...LURAVILLE...BLUE SPRINGS...
BRANFORD...WEST LAKE...NEWBURN...OBRIEN...MCALPIN AND JENNINGS
THROUGH 145 PM EST. THE WINDS ABOVE THE SURFACE ARE QUITE STRONG AND
THIS ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55
MPH ALONG WITH POSSIBLE MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON.

LAT...LON 3060 8272 3052 8272 3049 8270 3033 8276
      3033 8279 3026 8279 2995 8292 3010 8312
      3010 8322 3026 8326 3040 8318 3043 8322
      3046 8322 3048 8325 3053 8324 3062 8328
TIME...MOT...LOC 1801Z 217DEG 55KT 3045 8341 3023 8333
          2993 8334

ZAPPE
Special weather statement, Dec 2, 1:24 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
124 PM EST WED DEC 2 2009

GAZ132-021900-
COFFEE-
124 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
COFFEE COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EST...

AT 122 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER CENTERED 6 MILES SOUTHWEST OF AMBROSE...MOVING
NORTHEAST AT 50 MPH. THIS SHOWER WILL ALSO AFFECT AREAS AROUND
AMBROSE AND PRIDGEN THROUGH 200 PM EST. THE WINDS ABOVE THE SURFACE
ARE QUITE STRONG AND THIS SHOWER WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY
HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8301 3151 8311 3156 8307 3161 8306
      3165 8302 3167 8300 3177 8301 3180 8297
      3179 8287 3181 8283
TIME...MOT...LOC 1822Z 203DEG 45KT 3156 8310

ZAPPE
Special weather statement, Dec 2, 1:43 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EST WED DEC 2 2009

FLZ020>022-021930-
COLUMBIA-HAMILTON-SUWANNEE-
143 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS
VALID UNTIL 230 PM EST...

AT 142 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
JASPER TO 2 MILES SOUTHEAST OF BRANFORD...MOVING NORTHEAST AT 60
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK...JASPER...
HOUSTON...BRANFORD...WELLBORN...WHITE SPRINGS AND BELMONT THROUGH
230 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3061 8299 3058 8247 3011 8247 2992 8292
      2995 8293 2996 8295 3000 8297 3001 8299
TIME...MOT...LOC 1842Z 240DEG 53KT 3060 8290 3031 8285
          2994 8291

ENYEDI
Special weather statement, Dec 2, 1:44 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST WED DEC 2 2009

GAZ132-134-149-150-162-163-021945-
ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-WARE-
144 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHWESTERN WARE...ECHOLS...SOUTHEASTERN COFFEE AND
WESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EST...

AT 143 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LEADING EDGE OF BROAD AREA OF HEAVY SHOWERS AND THUNDERSTORMS
CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLACOOCHEE
TO 7 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...STATENVILLE...MAYDAY...DU PONT...PEARSON...
DOUGLAS... HOMERVILLE...COGDELL AND AXSON THROUGH 245 PM EST. THE
WINDS ABOVE THE SURFACE ARE QUITE STRONG AND THIS ACTIVITY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE
MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3081 8310 3085 8308 3087 8298 3118 8297
      3119 8305 3127 8304 3137 8312 3167 8280
      3167 8252 3081 8252 3062 8282 3063 8312
      3080 8313
TIME...MOT...LOC 1843Z 229DEG 36KT 3145 8302 3064 8292

ZAPPE
Special weather statement, Dec 2, 2:05 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST WED DEC 2 2009

GAZ133-021945-
JEFF DAVIS-
205 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN JEFF
DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EST...

AT 205 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTH OF BROXTON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
MAINLY RURAL AREAS AROUND THROUGH 245 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3193 8261 3185 8268 3170 8283 3181 8283
      3185 8279 3186 8277 3188 8274 3188 8272
      3192 8268 3192 8264 3194 8261
TIME...MOT...LOC 1905Z 212DEG 52KT 3176 8286

ZAPPE
Special weather statement, Dec 2, 2:29 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EST WED DEC 2 2009

FLZ020-021-035-022015-
GILCHRIST-HAMILTON-SUWANNEE-
229 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
HAMILTON AND NORTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 315 PM EST...

AT 229 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF BLUE
SPRINGS TO 18 MILES SOUTHWEST OF LURAVILLE...MOVING NORTHEAST AT 40
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
DOWLING PARK...SUWANNEE RIVER STATE PARK...BLUE SPRINGS...NEWBURN...
LURAVILLE...WEST LAKE...JENNINGS...BRANFORD...LIVE OAK AND OBRIEN
THROUGH 315 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8327 3060 8283 3032 8275 3033 8279
      2999 8279 2996 8276 2994 8279 2987 8274
      2982 8266 2983 8289 2987 8288 2990 8292
      2995 8293 3000 8297 3010 8312 3011 8323
      3026 8326 3040 8318 3048 8325
TIME...MOT...LOC 1929Z 242DEG 36KT 3064 8336 3028 8329
          2997 8336

PRESNALL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:21 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Clinch, Coffee, Echols and 2 more14 hr
Dec 2, 12:58 PM ESTSpecial Weather StatementJAXAtkinson, Echols47 min
Dec 2, 1:24 PM ESTSpecial Weather StatementJAXCoffee36 min
Dec 2, 1:34 PM ESTSevere Thunderstorm WarningJAXCoffee12 min
Dec 2, 1:39 PM ESTTornado WarningJAXCoffee28 min
Dec 2, 1:44 PM ESTSpecial Weather StatementJAXAtkinson, Clinch, Coffee, Echols61 min
Dec 2, 1:49 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Echols, Ware41 min
Dec 2, 2:05 PM ESTSpecial Weather StatementJAXJeff Davis40 min
Dec 2, 2:10 PM ESTTornado WarningJAXAppling, Bacon, Coffee, Jeff Davis40 min
Dec 2, 2:26 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Pierce, Ware49 min
Dec 2, 2:39 PM ESTSpecial Weather StatementJAXAppling, Jeff Davis51 min
Dec 2, 2:56 PM ESTTornado WarningJAXAppling, Bacon, Pierce49 min
Dec 2, 3:19 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Wayne41 min
Dec 2, 3:40 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Wayne65 min
Dec 2, 3:41 PM ESTSpecial Weather StatementJAXClinch, Echols, Ware49 min
Dec 2, 4:09 PM ESTTornado WarningJAXClinch, Ware24 min
Dec 2, 4:25 PM ESTSpecial Weather StatementJAXBrantley, Charlton, Pierce, Ware, Wayne65 min
Dec 2, 4:38 PM ESTSevere Thunderstorm WarningJAXAppling, Wayne21 min
Dec 2, 4:56 PM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware11 min
Dec 2, 5:20 PM ESTSpecial Weather StatementJAXCamden, Glynn55 min
Dec 2, 5:40 PM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn, Wayne65 min
Dec 2, 6:48 PM ESTSpecial Weather StatementJAXCamden42 min

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.